Alert archive / Iowa / Flash Flood Watches in 2016
Flash Flood Watch 6, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jul 18, 2016, 1:39 AM CDT for 27 counties in Iowa. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2016, 1:39 AM CDT (06:39 UTC)
- Expired
- Jul 18, 2016, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 27 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 49 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted.
738 WGUS63 KDMX 180639 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 139 AM CDT MON JUL 18 2016 ...HEAVY RAIN AND FLASH FLOOD POTENTIAL OVER CENTRAL TO SOUTHERN IOWA... .WIDESPREAD THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY ARE LIKELY TO CONTINUE TO EVOLVE AND SPREAD OVER CENTRAL TO SOUTHERN PORTIONS OF IOWA UP TO AROUND INTERSTATE 80. STORMS ARE LIKLEY TO PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS AND EVEN TOWARDS THE MORNING RUSH HOUR COMMUTE. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE POSSIBLE AND STORMS LOOK TO TRANSITION OVER THE SAME AREA FOR AN EXTENDED PERIOD...LEADING TO THE POTENTIAL FOR FLASH FLOODING. IAZ044>047-057>061-070>075-081>086-092>097-181400- /O.NEW.KDMX.FF.A.0006.160718T0639Z-160718T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA... CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA... BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 139 AM CDT MON JUL 18 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... DALLAS...JASPER AND POLK. IN SOUTH CENTRAL IOWA...APPANOOSE... CLARKE...DECATUR...LUCAS...MADISON...MAHASKA...MARION... MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS... CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CARROLL... CRAWFORD...GREENE AND GUTHRIE. * UNTIL 9 AM CDT THIS MORNING * WIDESPREAD THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO CONTINUE TO SPREAD OVER CENTRAL TO SOUTHERN IOWA THROUGH THE OVERNIGHT HOURS TOWARDS THE MORNING COMMUTE. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE POSSIBLE WITH TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES POSSIBLE BY SUNRISE. THESE STORMS ARE LIKELY TO TRANSITION OVER THE SAME AREA...LEADING TO THE FLASH FLOOD POTENTIAL. * FLASH FLOODING AT NIGHT IS EXTREMELY DANGEROUS. IF YOU SEE WATER OVER A ROAD...PLEASE TURN AROUND DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PODRAZIK
3 follow-up statements
317 WGUS63 KDMX 181108 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 608 AM CDT MON JUL 18 2016 ...FLASH FLOOD POTENTIAL CONTINUES OVER CENTRAL TO SOUTHERN IOWA... IAZ044>047-057>061-070>075-081>086-092>097-181400- /O.CON.KDMX.FF.A.0006.000000T0000Z-160718T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA... CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA... BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 608 AM CDT MON JUL 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA AND SOUTH CENTRAL IOWA INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...JASPER AND POLK. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE... DECATUR...LUCAS...MADISON...MAHASKA...MARION...MONROE... RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CARROLL...CRAWFORD... GREENE AND GUTHRIE. * UNTIL 9 AM CDT THIS MORNING * THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA THIS MORNING.RAINFALL RATES OF 2 TO 3 INCHES PER HOUR REMAIN POSSIBLE WITH LOCALIZED RAINFALL TOTALS OF 3 TO 6 INCHES POSSIBLE BY MID MORNING. THE HIGH RAINFALL RATES... COMBINED WITH POSSIBLE TRAINING MAY LEAD TO FLASH FLOODING. * FLASH FLOODING AT NIGHT IS EXTREMELY DANGEROUS. IF YOU SEE WATER OVER A ROAD...PLEASE TURN AROUND DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
891 WGUS63 KDMX 181245 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 745 AM CDT MON JUL 18 2016 ...FLASH FLOOD POTENTIAL DIMINISHING ACROSS MUCH OF CENTRAL IOWA... IAZ044>047-057>061-070>075-083>086-095>097-181345- /O.CAN.KDMX.FF.A.0006.000000T0000Z-160718T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA... OSCEOLA...CHARITON...ALBIA...OTTUMWA...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 745 AM CDT MON JUL 18 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA HAS BEEN CANCELLED. THE THREAT OF INTENSE RAINFALL HAS DIMINISHED AT THIS TIME. $$ IAZ081-082-092>094-181400- /O.CON.KDMX.FF.A.0006.000000T0000Z-160718T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON 745 AM CDT MON JUL 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...DECATUR...RINGGOLD...UNION...ADAMS AND TAYLOR. * UNTIL 9 AM CDT THIS MORNING * THUNDERSTORMS WILL PERSIST THROUGH MID MORNING WITH LOCALIZED HEAVY RAINFALL. WITH SOILS ALREADY SATURATED FROM OVERNIGHT RAINFALL...ANY ADDITIONAL HEAVY RAINS MAY PRODUCE ADDITIONAL FLASH FLOODING. * FLASH FLOODING IS EXTREMELY DANGEROUS. IF YOU SEE WATER OVER A ROAD...PLEASE TURN AROUND DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
669 WGUS63 KDMX 181359 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 859 AM CDT MON JUL 18 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 AM... IAZ081-082-092>094-181500- /O.EXP.KDMX.FF.A.0006.000000T0000Z-160718T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON 859 AM CDT MON JUL 18 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHWEST IOWA WILL EXPIRE AT 9 AM CDT THIS MORNING. A FLASH FLOOD WARNING REMAINS IN EFFECT THROUGH 10 AM FOR MUCH OF THE AREA. AN AREA OF THUNDERSTORMS WILL STILL MOVE ACROSS PORTIONS OF TAYLOR COUNTY DURING THIS TIME WITH ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 17, 11:55 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 17, 11:55 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1155 PM CDT Sun Jul 17 2016 ...Updated for 18/06Z Aviation Discussion... .SHORT TERM.../Tonight/ Issued at 356 PM CDT Sun Jul 17 2016 Very difficult forecast tonight as the convection from earlier today has modified the airmass over Iowa. However with the clearing taking place and the cold front still off to the West we should continue to destabilize through late afternoon into the evening hours. Northern Iowa appears to be considerably more stable than the Southeast half of the state however it appears that further convection will wait for a shortwave over the central plains to move East as the cold front inches across the forecast area. The result will be a redevelopment of storms from early to mid evening into the overnight hours. Radar is showing storms festering over Eastern Nebraska and the HRRR model depicts this remarkably well. I based much of the timing off the HRRR and trying to time the shortwave coming in. The potential for damaging wind and heavy rain will again exist with the storms. .LONG TERM.../Monday through Sunday/ Issued at 356 PM CDT Sun Jul 17 2016 Storms should clear the Southern/Southeast portion of the forecast area by early morning and clouds should clear some but low level moisture will not be scoured completely out by the frontal passage and we should see a fair amount of cloud cover through the day. Monday night and Tuesday we will see a return of strong warm advection and deeper moisture returning along with a decent shortwave pushing across Iowa...especially from 09Z Tuesday through about 18Z Tuesday. This will bring another round of strong to severe storms and heavy rainfall to the area. Lingering storm chances occur into Wednesday as we remain on the East side of the building ridge axis and some weaker shortwaves top this ridge. For later Wednesday through at least Friday, temperatures will be quite hot and with dewpoints in the mid 70s it will be very muggy with oppressive heat in place Thursday. Some relief looks likely over the weekend as a strong shortwave flattens the ridge in place bringing temps back down...along with a chance for storms. && .AVIATION.../For the 06Z TAFS through 06Z Tuesday night/ Issued at 1155 PM CDT Sun Jul 17 2016 Scattered to areas of SHRA/TSRA expected to impact the southern third of Iowa overnight. Mainly VFR conditions are expected...but conditions may briefly go MVFR within the TSRA. KOTM is most likely to see the activity...followed by KDSM. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...FAB LONG TERM...FAB AVIATION...Zogg
Hazardous weather outlook, Jul 17, 3:55 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 355 PM CDT SUN JUL 17 2016 IAZ007-017-182100- WORTH-CERRO GORDO- 355 PM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR THE WINNEBAGO RIVER AT MASON CITY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RIVER FLOOD WARNING IS IN EFFECT FOR THE WINNEBAGO RIVER AT MASON CITY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT AND TUESDAY. A FEW STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO ANTICIPATED WITH THESE STORMS. HOT AND HUMID WEATHER WILL IMPACT THE STATE FROM WEDNESDAY THROUGH FRIDAY WITH THE HOTTEST DAY LIKELY TO BE ON THURSDAY. HEAT INDEX VALUES OVER 100 DEGREES ARE EXPECTED LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY NIGHT AND TUESDAY. IAZ070>075-081>086-092>097-182100- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 355 PM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP ACROSS THE OUTLOOK AREA DURING THE EVENING AND PERSIST INTO THE OVERNIGHT. A FEW STORMS WILL BE SEVERE WITH DAMAGING WIND THE MAIN THREAT. HEAVY RAIN AND SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT AND TUESDAY. A FEW STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO ANTICIPATED WITH THESE STORMS. HOT AND HUMID WEATHER WILL IMPACT THE STATE FROM WEDNESDAY THROUGH FRIDAY WITH THE HOTTEST DAY LIKELY TO BE ON THURSDAY. HEAT INDEX VALUES OVER 100 DEGREES ARE EXPECTED LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND AGAIN LATE MONDAY NIGHT AND TUESDAY. IAZ004>006-015-016-023>028-033>039-044>050-057>062-182100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- 355 PM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL RE-DEVELOP OVER LOCATIONS SOUTH OF INTERSTATE 80 THIS EVENING INTO THE OVERNIGHT HOURS. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WIND THE MAIN THREAT. SMALL HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT AND TUESDAY. A FEW STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO ANTICIPATED WITH THESE STORMS. HOT AND HUMID WEATHER WILL IMPACT THE STATE FROM WEDNESDAY THROUGH FRIDAY WITH THE HOTTEST DAY LIKELY TO BE ON THURSDAY. HEAT INDEX VALUES OVER 100 DEGREES ARE EXPECTED LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT MAINLY ALONG AND SOUTH OF THE HIGHWAY 34 CORRIDOR AND MAY BE NEEDED LATE MONDAY NIGHT AND TUESDAY. FAB
In the hours before
Local storm report, Jul 17, 8:37 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 3 E DENISON 42.02N 95.29W
07/17/2016 E0.88 INCH CRAWFORD IA TRAINED SPOTTER
.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jul 18, 12:15 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT MON JUL 18 2016
IAZ081-082-092-093-180600-
TAYLOR IA-UNION IA-RINGGOLD IA-ADAMS IA-
1215 AM CDT MON JUL 18 2016
...STRONG THUNDERSTORMS IN SOUTHWEST IOWA...
AT 1214 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF VILLISCA...OR 12 MILES NORTHWEST OF BEDFORD...
MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORNING...LENOX...LAKE ICARIA...NEW MARKET...CLEARFIELD...PRESCOTT...
GRAVITY...NODAWAY...SHARPSBURG...KENT...CONWAY...LAKE ICARIA STATE
PARK...CORNING MUNICIPAL AIRPORT AND LAKE OF THREE FIRES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4073 9491 4073 9493 4097 9493 4115 9460
4086 9428 4063 9491
TIME...MOT...LOC 0514Z 239DEG 31KT 4082 9484
ZOGGLocal storm report, Jul 18, 1:26 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
126 AM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL BEDFORD 40.67N 94.72W
07/18/2016 E1.75 INCH TAYLOR IA TRAINED SPOTTER
.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:15 AM CDT | Special Weather Statement | DMX | Adams, Taylor | 45 min |
| Jul 18, 12:57 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams | 26 min |
| Jul 18, 1:21 AM CDT | Severe Thunderstorm Warning | DMX | Taylor | 39 min |
| Jul 18, 1:37 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 38 min |
| Jul 18, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 29 min |
| Jul 18, 3:53 AM CDT | Flash Flood Warning | DMX | Adams, Cass, Ringgold, Taylor, Union | 6 hr |
| Jul 18, 4:12 AM CDT | Special Weather Statement | DMX | Tama | 63 min |
| Jul 18, 4:33 AM CDT | Special Weather Statement | DMX | Polk | 57 min |
| Jul 18, 3:43 PM CDT | Excessive Heat Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 36 hr |
Nearby
Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.